Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 95, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 24, 2006, 2:00 PM CDT for Murray County, Pipestone County, Minnesota; Moody County, South Dakota. It was in force for 30 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 2:00 PM CDT (19:00 UTC)
- Expired
- Jun 24, 2006, 2:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Murray County, MN, Pipestone County, MN, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 79 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 2:02 PM CDT | HAIL 0.88 | 6 Ne Flandreau, SD | |
| Jun 24, 2:04 PM CDT | HAIL 0.88 | 11 N Pipestone, MN | |
| Jun 24, 2:10 PM CDT | HAIL 1 | 4 Nw Holland, MN | |
| Jun 24, 2:18 PM CDT | HAIL 1.75 | 8 N Currie, MN | ALSO REPORTED SOME CROP DAMAGE |
| Jun 24, 2:20 PM CDT | HAIL 0.88 | 9 Ne Currie, MN | |
| Jun 24, 2:23 PM CDT | HAIL 1 | 3 S Tracy, MN | |
| Jun 24, 2:31 PM CDT | HAIL 0.75 | 5 S Tracy, MN | ALSO GUSTY THUNDERSTORM WINDS |
| Jun 24, 2:33 PM CDT | HAIL 1 | 3 S Tracy, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 241901
SVRFSD
MNC101-117-SDC101-241930-
/O.NEW.KFSD.SV.W.0095.060624T1900Z-060624T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
200 PM CDT SAT JUN 24 2006
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MOODY COUNTY IN EAST CENTRAL SOUTH DAKOTA
MURRAY COUNTY IN SOUTHWEST MINNESOTA
PIPESTONE COUNTY IN SOUTHWEST MINNESOTA
* UNTIL 230 PM CDT
* AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES NORTH OF CURRENT LAKE TO 5
MILES SOUTHWEST OF WARD...OR ALONG A LINE EXTENDING FROM 12 MILES
SOUTHWEST OF MARSHALL TO 13 MILES NORTHWEST OF PIPESTONE...MOVING
SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RUTHTON AROUND 210 PM CDT...
HOLLAND AROUND 220 PM CDT...
CURRENT LAKE AROUND 225 PM CDT...
WOODSTOCK...LAKE WILSON...CURRIE AROUND 230 PM CDT...
AT 156 PM CDT...NICKEL SIZE WAS REPORTED 4 MILES NORTHEAST OF
FLANDREAU.
THE WARNING FOR SOUTHERN LINCOLN COUNTY HAS EXPIRED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH
DAKOTA.
LAT...LON 4420 9631 4413 9668 4389 9575 4419 9547
4420 9608
$$
RSR1 follow-up statement
000
WWUS53 KFSD 241917
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
215 PM CDT SAT JUN 24 2006
SDC101-241925-
/O.CAN.KFSD.SV.W.0095.000000T0000Z-060624T1930Z/
MOODY SD-
215 PM CDT SAT JUN 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR MOODY COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH
DAKOTA.
LAT...LON 4420 9631 4406 9646 4389 9575 4419 9547
4420 9608
$$
MNC101-117-241930-
/O.CON.KFSD.SV.W.0095.000000T0000Z-060624T1930Z/
PIPESTONE MN-MURRAY MN-
215 PM CDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR MURRAY AND PIPESTONE COUNTIES...
AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF CURRIE TO
12 MILES WEST OF HOLLAND...OR ALONG A LINE EXTENDING FROM 16 MILES
SOUTH OF MARSHALL TO 7 MILES NORTHWEST OF PIPESTONE...MOVING
SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CURRENT LAKE AROUND 220 PM CDT...
WOODSTOCK...CURRIE...LAKE WILSON...HADLEY AROUND 230 PM CDT...
AT 204 PM CDT...NICKEL SIZE HAIL WAS REPORTED 11 MILES NORTH OF
PIPESTONE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH
DAKOTA.
LAT...LON 4420 9631 4406 9646 4389 9575 4419 9547
4420 9608
$$
RSRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:15 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 24, 10:15 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1015 AM CDT SAT JUN 24 2006 .DISCUSSION... BTWN NWLY FLOW WAVES THIS MRNG WITH CONSIDERABLE SUNSHINE BUT STILL GOOD SFC DEWPOINTS...WHICH WILL HELP ATMOS DESTABILIZE QUITE WELL THIS AFTN. ALREADY LINE OF TSTMS IN NERN SD ASSCD WITH STG UPR WAVE WHICH WILL MOVE SEWD INTO NRN CWA THIS AFTN AND SRN CWA THIS EVE. WILL ADD SLGT CHC SVR TO SWRN MN IN HWO FOR THE AFTN AS MID LVLS WILL BE QUITE COOL IN THIS AREA WITH APPROACHING TROF. SOME HAILERS WILL BE QUITE PSBL IN CWA...ESP ALG AND EAST OF I29 IN THE AFTN AND EVE HOURS. MIGHT NOT BE QUITE AS WARM AS PREV FCST WITH RAIN COOLED GROUND AND INCRG AFTN CLDS AND SCT SHWRS/TSTMS. WILL BEEF UP POPS TO AT LEAST 50 IN NERN CWA THIS AFTN. RYRHOLM && .PREV DISCUSSION... MESSY FCST THRU TONIGHT ACRS CWA. SERIES OF S/WS WL MOVE SEWD ACRS CWA TODAY AND TONIGHT. WEAK FNT WL MOVE THRU CWA TODAY AND WL PBLY HANG UP ACRS NW IA THIS AFTN AND WAIT FOR NEXT S/W TO PUSH IT THRU LATE AFTN/EVE. WITH BNDRYS ACRS CWA AND WITH S/WS MOVG SEWD ACRS CWA...SHUD BECOME UNSTABLE THIS AFTN TO PRODUCE SCT TRW. TWO AREAS OF CONCERN WITH THE FIRST OVER NW IA SE OF A SUX-SPW LINE. THIS IS AREA WITH MOST UNSTABLE AIR...AND IF TRW CAN REFIRE THIS AFTN...THERE CUD BE A FEW SVR STORMS WITH HAIL THE MAIN THREAT INTO EARLY EVE. SECOND AREA THIS AFTN WL BE ACRS NW CWA AS NEXT S/W DROPS SEWD INTO ECNTRL SD BY EVE. COLDER AIR ALOFT WITH THIS S/W AND WITH AIRMASS MIXING OUT AHEAD OF S/W CUD AGAIN SEE ISOLD SVR STORMS WITH HAIL THE MAIN THREAT. MODELS NOT HANDLING A WEAK S/W OVR WRN ND INTO NW SD ATTM VRY WELL AND THIS CUD BRING AN ISOLD TRW INTO NW CWA AS EARLY AS MID TO LATE MORN. FOR TONIGHT...WITH MAIN S/W DROPPING SEWD ACRS CWA...WUD EXPECT TRW THAT DEVELOP OVR NWRN CWA THIS AFTN...TO CONT TO HOLD TOGETHER AND SPREAD SEWD DUING THE EVE. ANY SVR WX POT SHUD DECREASE QUICKLY IN THE EVE HOURS AS DAYTIME HEATING WANES. STILL S/W STG ENUF TO CONT CHC OF TRW THRU AT LEAST 06Z BEFORE GRADUALLY ENDING FM THE NW. NW FLOW ALOFT WL BRING COOLER AIR INTO CWA TONIGHT AND SUN. BRIEF WARMUP MON AHEAD OF NEXT S/W WITH NWLY FLOW ALOFT AND COOLER TEMPS TUES INTO THU AS UPPER LOW STETTLES OVR THE GREAT LAKES REGION. CUD SEE A FEW TRW ACRS ERN CWA TUES AFTN AND EVE AND PSBLY WED AS COLDER AIR ALOFT SHUD CREATE DECENT LAPSE RATES BY AFTN. && .AVIATION... SCT TSTMS SHOULD DVLP FM N TO S OVR CWA BTWN 2 PM AND 4 PM THIS AFTN BRINGING BRF MVFR CIGS AND VSBYS...WITH THE LOWEST CX EAST OF I29. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE IA...NONE NE...NONE &&
Hazardous weather outlook, Jun 24, 10:43 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1043 AM CDT SAT JUN 24 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1043 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FAIRLY STRONG UPPER LEVEL TROUGH WILL MOVE SOUTHEAST OVER THE AREA LATER THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM NORTH TO SOUTH OVER THE AREA BETWEEN 1 PM AND 5 PM AND MOSTLY MOVE SOUTHEAST OF THE AREA BY MIDNIGHT. A FEW STORMS COULD PRODUCE HAIL UP TO NICKEL SIZE...ESPECIALLY NORTHEAST OF LINE FROM DESMET TO SIOUX FALLS TO SIOUX CITY...WITH GENERALLY PEA TO MARBLE SIZE EXPECTED SOUTHWEST OF THIS LINE. SOME WIND GUSTS TO 50 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 2 PM NORTH OF INTERSTATE 90 AND EAST OF INTERSTATE 29. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
In the hours before
Local storm report, Jun 24, 1:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
150 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 2 NE SINAI 44.27N 97.01W
06/24/2006 E0.75 INCH BROOKINGS SD PUBLIC
0143 PM HAIL TYLER 44.28N 96.14W
06/24/2006 E1.00 INCH LINCOLN MN PUBLIC
&&
BUSSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:52 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 38 min |
| Jun 24, 1:15 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 45 min |
| Jun 24, 1:26 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 49 min |
| Jun 24, 2:30 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Murray, Pipestone | 45 min |
| Jun 24, 2:36 PM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 39 min |
| Jun 24, 3:22 PM CDT | Severe Thunderstorm Warning | FSD | Rock | 38 min |
| Jun 24, 3:49 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 41 min |
| Jun 23, 7:57 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 33 min |
| Jun 23, 9:01 PM CDT | Severe Thunderstorm Warning | FSD | Douglas | 29 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.